On the Independence Number of Traceable 2-Connected Claw-Free Graphs

Open access

Abstract

A well-known theorem by Chvátal-Erdőos [A note on Hamilton circuits, Discrete Math. 2 (1972) 111–135] states that if the independence number of a graph G is at most its connectivity plus one, then G is traceable. In this article, we show that every 2-connected claw-free graph with independence number α(G) ≤ 6 is traceable or belongs to two exceptional families of well-defined graphs. As a corollary, we also show that every 2-connected claw-free graph with independence number α(G) ≤ 5 is traceable.

[1] J.A. Bondy and U.S.R. Murty, Graph Theory, Graduate in Mathematics (Springer, 2008).

[2] S. Brandt, O. Favaron and Z. Ryjáček, Closure and stable Hamiltonian properties in claw-free graphs, J. Graph Theory 34 (2000) 30–41. doi:10.1002/(SICI)1097-0118(200005)34:1(30::AID-JGT4)3.0.CO;2-R

[3] Z. Chen, Chvátal-Erdőos type conditions for Hamiltonicity of claw-free graphs, Graphs Combin. 32 (2016) 2253–2266. doi:10.1007/s00373-016-1716-9

4. V. Chvátal and P. Erdős, A note on Hamilton circuits, Discrete Math. 2 (1972) 111–113. doi:10.1016/0012-365X(72)90079-9

5. R. Faudree, E. Flandrin and Z. Ryjáček, Claw-free graphs—A survey, Discrete Math. 164 (1997) 87–147. doi:10.1016/S0012-365X(96)00045-3

6. E. Flandrin and H. Li, Further result on neighbourhood intersections, Report de Recheche, L.R.I. 416, Univ. Paris-Sud, Orsay (1989).

7. F. Harary and C. Nash-Williams, On Eulerian and Hamiltonian graphs and line graphs, Canad. Math. Bull. 8 (1965) 701–710. doi:10.4153/CMB-1965-051-3

8. D. Li, H. Lai and M. Zhan, Eulerian subgraphs and Hamilton-connected line graphs, Discrete Appl. Math. 145 (2005) 422–428. doi:10.1016/j.dam.2004.04.005

9. Z. Niu, L. Xiong and S. Zhang, Smallest 2-edge-connected graphs without a spanning trail, Util. Math. 88 (2012) 381–397.

10. Z. Ryjáček, On a closure concept in claw-free graphs, J. Combin. Theory Ser. B 70 (1997) 217–224. doi:10.1006/jctb.1996.1732

11. S. Wang and L. Xiong, Forbidden pairs for traceability of 2-connected graphs, sub- mitted.

12. J. Xu, P. Li, Z. Miao, K. Wang and H. Lai, Supereulerian graphs with small matching number and 2-connected Hamiltonian claw-free graphs, Int. J. Comput. Math. 91 (2014) 1662–1672. doi:10.1080/00207160.2013.858808

Discussiones Mathematicae Graph Theory

The Journal of University of Zielona Góra

Journal Information


IMPACT FACTOR 2018: 0.741
5-year IMPACT FACTOR: 0.611



CiteScore 2018: 0.73

SCImago Journal Rank (SJR) 2018: 0.763
Source Normalized Impact per Paper (SNIP) 2018: 0.934

Mathematical Citation Quotient (MCQ) 2017: 0.36

Target Group

researchers in the fields of: colourings, partitions (general colourings), hereditary properties, independence and dominating structures (sets, paths, cycles, etc.), cycles, local properties, products of graphs

Metrics

All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 20 20 7
PDF Downloads 15 15 5